First, I'd like to apologize, I am new to this forum stuff, and I have no clue what I'm doing! =-/
I was referred to this site by a co-worker and what a help it has been! I was put on topamax about 5 weeks ago for frequent, persistant migraines/headaches by my family physician. I have had trouble with headaches/migraines for years and had been on Zomig for treatment when I got the migraine... Ok, so basically, I got a migraine, turned off the lights, closed the door to the world, took a pill, and slept it off... what a great way to live life! Problem was, I couldn't take Zomig when I would get a migraine at work because I couldn't sleep at work! It was excruciating... I couldn't think clearly, function properly, nothing made sense, and the pain was more than I could bear!
On top of that, my migraines were becoming far too frequent and the Zomig quit working. SO, here I am taking a medication that I knew nothing about until I met you fine people! =-)
My doc warned me about a lot of the side effects and I felt very prepared. The one thing that she failed to mention.... the fact that it's nicknamed "DOPAMAX!" Duh! I thought it was just me being an airhead! I kept thinking that I was losing my mind at 23 and my family and I have been very concerned. So now, I can't think clearly, i'm forgetful, and things don't make sense... but I'm pain free!!!
I occasionally get headaches, but I can take advil and it will go away... I've never had that happen before! I am short tempered and irritable, I cry alot and I get tingly a lot... my doc told me that it was a mood stabilizer. I thought it would make those symptoms better not worse??! One of the common side effects is weight loss and considering I need to lose 25lbs for my upcoming wedding, doc and I thought Topomax would be great! So far, I get full quicker, but I'm hungry more often and I haven't lost a pound! grrrr! When did ya'll start dropping the weight?
Thank you for all of your helpful input! I am not crazy!!! =-) YAY!
~Jessie from Ohio~